Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

$ Q$-composable properties, semigroups and $ {\rm CM}$-homomorphisms


Authors: A. R. Bednarek and K. D. Magill
Journal: Trans. Amer. Math. Soc. 174 (1972), 383-398
MSC: Primary 34A99; Secondary 20M20
DOI: https://doi.org/10.1090/S0002-9947-1972-0312448-1
MathSciNet review: 0312448
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A certain type of topological property is investigated. To each such property and each topological space satisfying various conditions there is associated, in a natural way, a semigroup of relations. The nonconstant, union and symmetry preserving homomorphisms from one such semigroup into another are completely determined and this results in a topological version of the Clifford-Miller Theorem on endomorphisms of the full binary relation semigroup on a set.


References [Enhancements On Off] (What's this?)

  • [1] A. H. Clifford and D. D. Miller, Union and symmetry preserving endomorphisms of the semigroup of all binary relations on a set, Czechoslovak Math. J. 20 (95) (1970), 303-314. MR 41 #7003. MR 0262395 (41:7003)
  • [2] K. Kuratowski, Topologie. Vol. 1, PWN, Warsaw, 1958; English transl., Academic Press, New York; PWN, Warsaw, 1966. MR 19, 873; MR 36 #839. MR 0217751 (36:840)
  • [3] K. D. Magill, Jr., Composable topological properties and semigroups of relations, J. Austral. Math. Soc. 11 (1970), 265-275. MR 42 #5209. MR 0270319 (42:5209)
  • [4] K. D. Magill, Jr. and S. Yamamuro, Union and symmetry preserving homomorphisms of semigroups of closed relations, Research Announcement, Semigroup Forum 3 (1971), 168-172. MR 0291326 (45:420)
  • [5] -, Union and symmetry preserving homomorphisms of semigroups of closed relations, Proc. London Math. Soc. (3) 24 (1972), 59-78. MR 0291327 (45:421)
  • [6] D. B. McAlister, Homomorphisms of semigroups of binary relations, Semigroup Forum 3 (1971), 185-188. MR 0291328 (45:422)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 34A99, 20M20

Retrieve articles in all journals with MSC: 34A99, 20M20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1972-0312448-1
Keywords: Topological properties, semigroups of relations
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society